MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 MINI 2MM X 4CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 MINI 2MM X 4CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLM920040
Medical Device Problem Codes Failure to Advance (2524); Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/05/2022
Type of Reportable Event Malfunction
Event or Problem Description
The healthcare professional reported that during the endovascular embolization procedure, the physician reportedly felt a little resistance when the 2.00mm x 4.00cm galaxy g3 mini coil (glm920040/30517611) arrived at the distal end of the microcatheter (unspecified brand).The physician attempted to detach the coil at the target position, but the coil could not be detached.The physician switched to a new coil to complete the procedure.There was no report of any patient injury or complication.
 
Additional Manufacturer Narrative
(b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Procode is krd/hcg.(b)(6).The initial reporter email is not available/reported.Conclusion: the healthcare professional reported that during the endovascular embolization procedure, the physician reportedly felt a little resistance when the 2.00mm x 4.00cm galaxy g3 mini coil (glm920040/30517611) arrived at the distal end of the microcatheter (unspecified brand).The physician attempted to detach the coil at the target position, but the coil could not be detached.The physician switched to a new coil to complete the procedure.There was no report of any patient injury or complication.Based on complaint information, the device is not available to be returned for analysis.A review of manufacturing documentation associated with this lot (30517611) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.Failure to detach is a known potential issue associated with the use of this device.The instructions for use (ifu) contains several precautions related to this issue and includes instructions for troubleshooting the situation should it be encountered during use.With the information provided in the complaint and without the product available for analysis, the reported issues by the customer cannot be confirmed.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint sample; however, it is possible that clinical and procedural factors, including device manipulation/interaction, aneurysm size/vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported issue.Based on the review of the manufacturing documentation, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
GALAXY G3 MINI 2MM X 4CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
949789-8687
MDR Report Key13335037
Report Number3008114965-2022-00011
Device Sequence Number11983368
Product Code KRD
UDI-Device Identifier10886704080305
UDI-Public10886704080305
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model NumberGLM920040
Device Catalogue NumberGLM920040
Device Lot Number30517611
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/05/2022
Initial Report FDA Received Date01/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown